January 2018, 17(1): 231-241. doi: 10.3934/cpaa.2018014

Nodal solutions for the Robin p-Laplacian plus an indefinite potential and a general reaction term

1. 

Department of Mathematics, National Technical University, Zografou Campus, Athens 15780, Greece

2. 

Department of Mathematics, Faculty of Sciences, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia

3. 

Department of Mathematics, University of Craiova, 200585 Craiova, Romania

4. 

Faculty of Education and Faculty of Mathematics and Physics, University of Ljubljana, SI-1000 Ljubljana, Slovenia

* Corresponding author:Vicenţiu D. Rǎdulescu

Received  April 2017 Revised  June 2017 Published  September 2017

Fund Project: This research was supported by the Slovenian Research Agency grants P1-0292, J1-8131, J1-7025. V.D. Rǎdulescu acknowledges the support through a grant of Ministry of Research and Innovation, CNCS-UEFISCDI, project number PN-Ⅲ-P4-ID-PCE-2016-0130, within PNCDI Ⅲ

We consider a nonlinear Robin problem driven by the p-Laplacian plus an indefinite potential. The reaction term is of arbitrary growth and only conditions near zero are imposed. Using critical point theory together with suitable truncation and perturbation techniques and comparison principles, we show that the problem admits a sequence of distinct smooth nodal solutions converging to zero in $C^1(\overline{Ω})$.

Citation: Nikolaos S. Papageorgiou, Vicenţiu D. Rǎdulescu, Dušan D. Repovš. Nodal solutions for the Robin p-Laplacian plus an indefinite potential and a general reaction term. Communications on Pure & Applied Analysis, 2018, 17 (1) : 231-241. doi: 10.3934/cpaa.2018014
References:
[1]

J. I. Diaz and J. E. Saa, Existence et unicité de solutions positives pour certaines équations elliptiques quasilinéaires, C. R. Acad. Sci. Paris Sér. I Math., 305 (1987), 521-524.

[2]

M. Filippakis and N. Papageorgiou, Multiple constant sign and nodal solutions for nonlinear elliptic equations with the $p$-Laplacian, J. Differential Equations, 245 (2008), 1883-1922. doi: 10.1016/j.jde.2008.07.004.

[3]

G. FragnelliD. Mugnai and N. S. Papageorgiou, Positive and nodal solutions for parametric nonlinear Robin problems with indefinite potential, Discrete Contin. Dyn. Syst., 36 (2016), 6133-6166. doi: 10.3934/dcds.2016068.

[4]

L. Gasinski and N. S. Papageorgiou, Nonlinear Analysis Series in Mathematical Analysis and Applications, 9. Chapman & Hall/CRC, Boca Raton, FL, 2006.

[5]

R. Kajikiya, A critical point theorem related to the symmetric mountain pass lemma and its applications to elliptic equations, J. Funct. Anal., 225 (2005), 352-370. doi: 10.1016/j.jfa.2005.04.005.

[6]

Z. Li and Z. Q. Wang, On Clark's theorem and its applications to partially sublinear problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 32 (2015), 1015-1037. doi: 10.1016/j.anihpc.2014.05.002.

[7]

G. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219. doi: 10.1016/0362-546X(88)90053-3.

[8]

N. S. Papageorgiou and V. D. Rǎdulescu, Multiple solutions with precise sign for parametric Robin problems, J. Differential Equations, 256 (2014), 2449-2479. doi: 10.1016/j.jde.2014.01.010.

[9]

N.S. Papageorgiou and V. D. Rǎdulescu, Infinitely many nodal solutions for nonlinear, nonhomogeneous Robin problems, Adv. Nonlinear Stud., 16 (2016), 287-299. doi: 10.1515/ans-2015-5040.

[10]

N. S. Papageorgiou and V. D. Rǎdulescu, Nonlinear nonhomogeneous Robin problems with superlinear reaction term, Adv. Nonlinear Stud., 16 (2016), 737-764. doi: 10.1515/ans-2016-0023.

[11]

N. S. PapageorgiouV. D. Rǎdulescu and D. D. Repovš, Positive solutions for perturbations of the Robin eigenvalue problem plus an indefinite potential, Discrete Contin. Dyn. Syst., 37 (2017), 2589-2618. doi: 10.3934/dcds.2017111.

[12]

N. S. PapageorgiouV. D. Rǎdulescu and D. D. Repovš, Robin problems with indefinite linear part and competition phenomena, Commun. Pure Appl. Anal., 16 (2017), 1293-1314. doi: 10.3934/cpaa.2017063.

[13]

Z-Q. Wang, Nonlinear boundary value problems with concave nonlinearities near the origin, NoDEA Nonlinear Differential Equations Appl., 8 (2001), 15-33. doi: 10.1007/PL00001436.

show all references

References:
[1]

J. I. Diaz and J. E. Saa, Existence et unicité de solutions positives pour certaines équations elliptiques quasilinéaires, C. R. Acad. Sci. Paris Sér. I Math., 305 (1987), 521-524.

[2]

M. Filippakis and N. Papageorgiou, Multiple constant sign and nodal solutions for nonlinear elliptic equations with the $p$-Laplacian, J. Differential Equations, 245 (2008), 1883-1922. doi: 10.1016/j.jde.2008.07.004.

[3]

G. FragnelliD. Mugnai and N. S. Papageorgiou, Positive and nodal solutions for parametric nonlinear Robin problems with indefinite potential, Discrete Contin. Dyn. Syst., 36 (2016), 6133-6166. doi: 10.3934/dcds.2016068.

[4]

L. Gasinski and N. S. Papageorgiou, Nonlinear Analysis Series in Mathematical Analysis and Applications, 9. Chapman & Hall/CRC, Boca Raton, FL, 2006.

[5]

R. Kajikiya, A critical point theorem related to the symmetric mountain pass lemma and its applications to elliptic equations, J. Funct. Anal., 225 (2005), 352-370. doi: 10.1016/j.jfa.2005.04.005.

[6]

Z. Li and Z. Q. Wang, On Clark's theorem and its applications to partially sublinear problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 32 (2015), 1015-1037. doi: 10.1016/j.anihpc.2014.05.002.

[7]

G. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219. doi: 10.1016/0362-546X(88)90053-3.

[8]

N. S. Papageorgiou and V. D. Rǎdulescu, Multiple solutions with precise sign for parametric Robin problems, J. Differential Equations, 256 (2014), 2449-2479. doi: 10.1016/j.jde.2014.01.010.

[9]

N.S. Papageorgiou and V. D. Rǎdulescu, Infinitely many nodal solutions for nonlinear, nonhomogeneous Robin problems, Adv. Nonlinear Stud., 16 (2016), 287-299. doi: 10.1515/ans-2015-5040.

[10]

N. S. Papageorgiou and V. D. Rǎdulescu, Nonlinear nonhomogeneous Robin problems with superlinear reaction term, Adv. Nonlinear Stud., 16 (2016), 737-764. doi: 10.1515/ans-2016-0023.

[11]

N. S. PapageorgiouV. D. Rǎdulescu and D. D. Repovš, Positive solutions for perturbations of the Robin eigenvalue problem plus an indefinite potential, Discrete Contin. Dyn. Syst., 37 (2017), 2589-2618. doi: 10.3934/dcds.2017111.

[12]

N. S. PapageorgiouV. D. Rǎdulescu and D. D. Repovš, Robin problems with indefinite linear part and competition phenomena, Commun. Pure Appl. Anal., 16 (2017), 1293-1314. doi: 10.3934/cpaa.2017063.

[13]

Z-Q. Wang, Nonlinear boundary value problems with concave nonlinearities near the origin, NoDEA Nonlinear Differential Equations Appl., 8 (2001), 15-33. doi: 10.1007/PL00001436.

[1]

Genni Fragnelli, Dimitri Mugnai, Nikolaos S. Papageorgiou. Positive and nodal solutions for parametric nonlinear Robin problems with indefinite potential. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6133-6166. doi: 10.3934/dcds.2016068

[2]

Leszek Gasiński. Positive solutions for resonant boundary value problems with the scalar p-Laplacian and nonsmooth potential. Discrete & Continuous Dynamical Systems - A, 2007, 17 (1) : 143-158. doi: 10.3934/dcds.2007.17.143

[3]

Yinbin Deng, Yi Li, Wei Shuai. Existence of solutions for a class of p-Laplacian type equation with critical growth and potential vanishing at infinity. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 683-699. doi: 10.3934/dcds.2016.36.683

[4]

Nikolaos S. Papageorgiou, Vicenţiu D. Rădulescu, Dušan D. Repovš. Positive solutions for perturbations of the Robin eigenvalue problem plus an indefinite potential. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2589-2618. doi: 10.3934/dcds.2017111

[5]

Dimitri Mugnai. Bounce on a p-Laplacian. Communications on Pure & Applied Analysis, 2003, 2 (3) : 371-379. doi: 10.3934/cpaa.2003.2.371

[6]

E. N. Dancer, Zhitao Zhang. Critical point, anti-maximum principle and semipositone p-laplacian problems. Conference Publications, 2005, 2005 (Special) : 209-215. doi: 10.3934/proc.2005.2005.209

[7]

Sophia Th. Kyritsi, Nikolaos S. Papageorgiou. Positive solutions for p-Laplacian equations with concave terms. Conference Publications, 2011, 2011 (Special) : 922-930. doi: 10.3934/proc.2011.2011.922

[8]

Maya Chhetri, D. D. Hai, R. Shivaji. On positive solutions for classes of p-Laplacian semipositone systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 1063-1071. doi: 10.3934/dcds.2003.9.1063

[9]

Everaldo S. de Medeiros, Jianfu Yang. Asymptotic behavior of solutions to a perturbed p-Laplacian problem with Neumann condition. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 595-606. doi: 10.3934/dcds.2005.12.595

[10]

Adam Lipowski, Bogdan Przeradzki, Katarzyna Szymańska-Dębowska. Periodic solutions to differential equations with a generalized p-Laplacian. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2593-2601. doi: 10.3934/dcdsb.2014.19.2593

[11]

Robert Stegliński. On homoclinic solutions for a second order difference equation with p-Laplacian. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 487-492. doi: 10.3934/dcdsb.2018033

[12]

Shanming Ji, Yutian Li, Rui Huang, Xuejing Yin. Singular periodic solutions for the p-laplacian ina punctured domain. Communications on Pure & Applied Analysis, 2017, 16 (2) : 373-392. doi: 10.3934/cpaa.2017019

[13]

Nikolaos S. Papageorgiou, Patrick Winkert. Double resonance for Robin problems with indefinite and unbounded potential. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 323-344. doi: 10.3934/dcdss.2018018

[14]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[15]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[16]

Carlo Mercuri, Michel Willem. A global compactness result for the p-Laplacian involving critical nonlinearities. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 469-493. doi: 10.3934/dcds.2010.28.469

[17]

Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107

[18]

Kanishka Perera, Andrzej Szulkin. p-Laplacian problems where the nonlinearity crosses an eigenvalue. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 743-753. doi: 10.3934/dcds.2005.13.743

[19]

Elisa Calzolari, Roberta Filippucci, Patrizia Pucci. Dead cores and bursts for p-Laplacian elliptic equations with weights. Conference Publications, 2007, 2007 (Special) : 191-200. doi: 10.3934/proc.2007.2007.191

[20]

Francisco Odair de Paiva, Humberto Ramos Quoirin. Resonance and nonresonance for p-Laplacian problems with weighted eigenvalues conditions. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1219-1227. doi: 10.3934/dcds.2009.25.1219

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (17)
  • HTML views (51)
  • Cited by (0)

[Back to Top]